Biomedical Imaging GroupSTI
English only   BIG > Publications > Sobolev Splines

 Home Page
 News & Events
 Tutorials and Reviews
 Download Algorithms

 All BibTeX References

Approximation Properties of Sobolev Splines and the Construction of Compactly Supported Equivalents

J.P. Ward, M. Unser

SIAM Journal on Mathematical Analysis, vol. 46, no. 3, pp. 1843-1858, 2014.

In this paper, we construct compactly supported radial basis functions that satisfy optimal approximation properties. Error estimates are determined by relating these basis functions to the class of Sobolev splines. Furthermore, we derive new rates for approximation by linear combinations of nonuniform translates of the Sobolev splines. Our results extend previous work as we obtain rates for basis functions of noninteger order, and we address approximation with respect to the L norm. We also use bandlimited approximation to determine rates for target functions with lower order smoothness.

AUTHOR="Ward, J.P. and Unser, M.",
TITLE="Approximation Properties of {S}obolev Splines and the
        Construction of Compactly Supported Equivalents",
JOURNAL="{SIAM} Journal on Mathematical Analysis",

© 2014 SIAM. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from SIAM.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holder.